MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-VSDMPIHDE-024
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hypoxia (1918); Cardiac Tamponade (2226); Pericardial Effusion (3271); Insufficient Information (4580)
Date of Event 06/17/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 24mm amplatzer post-infarct muscular vsd occluder was chosen for implant to close a post-infarct ventricular septal defect with an inferior wall pseudoaneurysm.The occluder was successfully implanted to close the defect.There were no complications during the procedure.Post procedure, the patient experienced cardiac tamponade, hypoxia, and cardiac arrest.The patient died on (b)(6) 2024.
 
Additional Manufacturer Narrative
H6 - adverse event problem: health effect - clinical code: removed code 4580 insufficient information.Added code 3271 pericardial effusion, 2226 cardiac tamponade, 1918 hypoxia, 1762 cardiac arrest.An event of pericardial effusion with cardiac tamponade, hypoxia, cardiac arrest and patient death was reported.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.It was noted that device did not caused the pericardial effusion.Also indicated that the cause of death was believed to be related to the patient's co-morbidities.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported death could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.From medical review: the patient died due to the acute pericardial effusion which most likely was related to the implant procedure considering the event occurred post-procedure.There is no mention how the left ventricular pseudo-aneurysm was managed, but it might be possible that the left ventricular pseudo-aneurysm ruptured post implant due to instrumentation at the time of the procedure and resulted in the pericardial effusion and cardiac arrest.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 24mm amplatzer post-infarct muscular vsd occluder was chosen for implant to close a post-infarct ventricular septal defect with an inferior wall pseudoaneurysm.The occluder was successfully implanted to close the defect using a non-abbott delivery sheath.There was no difficulty implanting the device, and one delivery sheath exchange was performed.There were no complications during the procedure.Post procedure, the patient experienced pericardial effusion with cardiac tamponade, hypoxia, and cardiac arrest.The patient died on (b)(6) 2024 due to cardiac arrest.The physician did not believe that the device caused the pericardial effusion.The cause of death was believed to be related to the patient's co-morbidities.

Brand Name
AMPLATZER POST-INFARCT VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19732802
Report Number2135147-2024-03382
Device Sequence Number12528279
Product Code MLV
UDI-Device Identifier05415067028143
UDI-Public(01)05415067028143(17)281130(10)10120834
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-VSDMPIHDE-024
Device Lot Number10120834
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR
Patient SexMale